Economics at your fingertips  

Statistical modelling of asymmetric risk in asset returns

John Knight, S. E. Satchell and Kien Tran ()

Applied Mathematical Finance, 1995, vol. 2, issue 3, 155-172

Abstract: The purpose of this article is to provide a straightforward model for asset returns which captures the fundamental asymmetry in upward versus downward returns. We model this feature by using scale gamma distributions for the conditional distributions of positive and negative returns. By allowing the parameters for positive returns to differ from parameters for negative returns we can test the hypothesis of symmetry. Some applications of this process to expected utility and semi-variance calculations are considered. Finally we estimate the model using daily UK FT100 index and Futures data.

Keywords: asymmetric returns; FT 100; semi-variance; scale gamma distribution (search for similar items in EconPapers)
Date: 1995
References: Add references at CitEc
Citations: View citations in EconPapers (16) Track citations by RSS feed

Downloads: (external link) (text/html)
Access to full text is restricted to subscribers.

Related works:
Working Paper: Statistical Modeling of Asymetric Risk in Asset Returns (1995)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from

DOI: 10.1080/13504869500000009

Access Statistics for this article

Applied Mathematical Finance is currently edited by Professor Ben Hambly and Christoph Reisinger

More articles in Applied Mathematical Finance from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

Page updated 2020-05-27
Handle: RePEc:taf:apmtfi:v:2:y:1995:i:3:p:155-172